MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC

ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number 8065751577
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that tip of chandelier was coarse during cataract/vitrectomy combination surgery.The surgery was successfully completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened chandelier was received.The returned sample was visually inspected and found to be non-conforming, the fiber of the chandelier was observed to be melted, with tip appearing to be misshaped.A dimensional inspection was performed for fiber diameter and was found non-conforming.Finally, a functional fit check was performed and found non-conforming as product did not fit in a conforming (stock) trocar sample.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be nonconforming visually for a tip melted, therefore the tip of the chandelier was melted and unusable, which can be perceived as the fiber tip was coarse and had difficulty entering trocar.How and when the tip became melted cannot be determined from this evaluation; therefore, a root cause could not be determined.The most likely source of the melted fiber condition would be if the light source remains on and the fiber is out of the eye in air for a prolonged period of time.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All fiber optic light guide products are 100% visually inspected and light tested for transmittance and image during manufacturing.Any nonconformance, such as the melted tip exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
FIBER OPTIC ILLUMINATOR
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19287713
Report Number1644019-2024-01003
Device Sequence Number8693546
Product Code FST
UDI-Device Identifier00380657515776
UDI-Public00380657515776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K875005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751577
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown